Ventilatory depression / respiratory arrest amenable to resuscitation measures and the specific antidote naloxone (PMID 26370638) is the most common complication of the substance. Acute, flash pulmonary edema is a classic complication of i.v. heroin. Benzodiazepine and alcohol (ethanol) may be cotoxicants in heroin-associated deaths (PMID 2391481). The development of PAH should raise the suspicion of pill excipient-induced vasculopathy and consequent PHT. Buprenorphine diversion may lead to that complication. Major contribution at PMID 5339228

Last update : 25/02/2018
I - Interstitial/parenchymal lung disease
II - Pulmonary edema - Acute lung injury - ARDS
III - Pulmonary/alveolar hemorrhage
IV - Airway involvement
V - Pleural and/or pericardial involvement
VI - Pulmonary vasculopathies
IX - Neuromuscular / CNS involvement - Disordered breathing during sleep
XI - Miscellaneous
XII - Cardiovascular involvement / toxicity
XV - Pathology
XVI - Imaging
XVII - Infections & related conditions
XXIV - Veterinary medicine